Alert archive / New Mexico / High Wind Warnings in 2015
High Wind Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Dec 21, 2015, 3:37 PM MST. It took effect at Dec 22, 2015, 12:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2015, 3:37 PM MST (22:37 UTC)
- In effect from
- Dec 22, 2015, 12:00 AM MST
- Expired
- Dec 22, 2015, 3:20 PM MST
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
457 WWUS75 KABQ 212237 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MST MON DEC 21 2015 ...HIGH WINDS LIKELY ACROSS PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE TONIGHT THROUGH TUESDAY... .A POTENT JET STREAM WILL DIP SOUTH ACROSS SOUTHERN COLORADO AND NORTHERN NEW MEXICO OVERNIGHT INTO TUESDAY AND BRING STRONG TO POTENTIALLY DAMAGING WINDS TO PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE. STRONG TO POTENTIALLY DAMAGING WINDS MAY PERSIST INTO TUESDAY NIGHT AS WELL. NMZ513-515-527-221200- /O.NEW.KABQ.HW.W.0008.151222T0700Z-151223T0000Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 337 PM MST MON DEC 21 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY. * LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE AND JOHNSON MESA. * WINDS...WEST 35 TO 45 WITH OCCASIONAL GUSTS TO NEAR 60 MPH. * TIMING...WINDS STRENGTHENING OVERNIGHT AND PEAKING EARLY TUESDAY MORNING...THEN PERSISTING THROUGH MUCH OF THE DAY. * VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE IN BLOWING SNOW. * LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE STRUCTURES. DANGEROUS CROSS WINDS ARE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
964 WWUS75 KABQ 221109 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 409 AM MST TUE DEC 22 2015 ...HIGH WINDS LIKELY ACROSS PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE TODAY... ...STRONG WINDS TODAY INTO WEDNESDAY OVER THE CENTRAL AND SOUTHERN MOUNTAINS ONTO THE EASTERN PLAINS... .A STRONG JET STREAM WILL CROSS NEW MEXICO TODAY AND BRING HIGH TO POTENTIALLY DAMAGING WINDS TO PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE...JOHNSON MESA AREAS. STRONG WINDS WILL IMPACT CENTRAL AND SOUTHERN PORTIONS OF OUR COUNTY WARNING AREA. NMZ513-515-527-221900- /O.CON.KABQ.HW.W.0008.000000T0000Z-151223T0000Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 409 AM MST TUE DEC 22 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE AND JOHNSON MESA. * WINDS...WEST 35 TO 45 WITH OCCASIONAL GUSTS TO NEAR 60 MPH. * TIMING...WINDS STRENGTHENING OVERNIGHT AND PEAKING EARLY TUESDAY MORNING...THEN PERSISTING THROUGH MUCH OF THE DAY. * VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE IN BLOWING SNOW. * LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE STRUCTURES. DANGEROUS CROSS WINDS ARE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ508-523-524-526-533-539-540-221900- /O.NEW.KABQ.WI.Y.0031.151222T1600Z-151224T0000Z/ SOUTHWEST MOUNTAINS-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 409 AM MST TUE DEC 22 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST WEDNESDAY. * LOCATION...SOUTHWEST...SOUTH CENTRAL AND CENTRAL MOUNTAINS AND ADJACENT HIGHER TERRAIN. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL QUICKLY INCREASE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WINDS MAY DIMINISH FOR A WHILE TONIGHT BUT WILL STRENGTHEN AGAIN WEDNESDAY. * VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST...AND BLOWING SNOW TONIGHT OVER THE HIGHER TERRAIN. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-529-532-221900- /O.NEW.KABQ.WI.Y.0031.151222T1600Z-151223T0100Z/ SANDIA/MANZANO MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY- 409 AM MST TUE DEC 22 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * LOCATION...THE SANDIA AND MANZANO MOUNTAINS...NORTHEAST HIGHLANDS AND EASTERN SAN MIGUEL COUNTY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL QUICKLY INCREASE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. * VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
479 WWUS75 KABQ 221816 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1116 AM MST TUE DEC 22 2015 ...HIGH WIND WILL CONTINUE ACROSS PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE REST OF TODAY... ...STRONG WINDS TODAY INTO WEDNESDAY OVER THE CENTRAL AND SOUTHERN MOUNTAINS ONTO THE EASTERN PLAINS... .A VERY STRONG JET CONTINUES TO NOSE ITS WAY OVER THE STATE. STRONG TO VERY STRONG WINDS HAVE ALREADY BEEN REPORTED ACROSS THE HIGH TERRAIN AND AREAS IMMEDIATELY TO THE EAST OF THE CENTRAL MOUNTAINS. LOOK FOR THESE STRONG WINDS TO SPREAD FURTHER ACROSS THE LOWLANDS AS DAYTIME MIXING INCREASES. STRONG WIND IS EXPECTED TO LIFT DURING THE OVERNIGHT HOURS BUT CONTINUE TO BUFFET THE HIGH TERRAIN WHILE DOWNSTREAM AREAS EXPERIENCE PERIODIC STRONG GUSTS. A RETURN TO STRONG WIND IS EXPECTED ON WEDNESDAY DUE TO DAYTIME MIXING OF THE STRONG JET WINDS. NMZ513-515-527-230000- /O.CON.KABQ.HW.W.0008.000000T0000Z-151223T0000Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 1116 AM MST TUE DEC 22 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE AND JOHNSON MESA. * WINDS...WEST 35 TO 45 WITH OCCASIONAL GUSTS TO NEAR 60 MPH. * TIMING...PERSISTING THROUGH MUCH OF THE DAY. * VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE IN BLOWING SNOW. * LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE STRUCTURES. DANGEROUS CROSS WINDS ARE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ534-230000- /O.EXA.KABQ.WI.Y.0031.000000T0000Z-151223T0100Z/ QUAY COUNTY- 1116 AM MST TUE DEC 22 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...QUAY COUNTY INCLUDING THE INTERSTATE 40 CORRIDOR. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE LOWERING EARLY THIS EVENING. * VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ508-523-524-526-533-539-540-230000- /O.CON.KABQ.WI.Y.0031.000000T0000Z-151224T0000Z/ SOUTHWEST MOUNTAINS-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1116 AM MST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * LOCATION...SOUTHWEST...SOUTH CENTRAL AND CENTRAL MOUNTAINS AND ADJACENT HIGHER TERRAIN. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...STRONG WIND WILL REMAIN THROUGH THE DAY. WINDS MAY DIMINISH FOR A WHILE TONIGHT BUT WILL STRENGTHEN AGAIN WEDNESDAY. * VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST ACROSS THE LOWLANDS AND BLOWING SNOW ACROSS THE HIGH TERRAIN. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-529-532-230000- /O.CON.KABQ.WI.Y.0031.000000T0000Z-151223T0100Z/ SANDIA/MANZANO MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY- 1116 AM MST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...THE SANDIA AND MANZANO MOUNTAINS...NORTHEAST HIGHLANDS AND EASTERN SAN MIGUEL COUNTY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING AND REMAIN STRONG THROUGH THE AFTERNOON BEFORE LOWERING SOME EARLY THIS EVENING. * VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 50
546 WWUS75 KABQ 222220 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MST TUE DEC 22 2015 ...PERIODIC STRONG WIND FAVORING THE HIGH TERRAIN TONIGHT... ...MORE WIDESPREAD STRONG WIND ON WEDNESDAY... .THE VERY STRONG JET WILL REMAIN OVER THE AREA DURING THE NEXT 24 TO 36 HOURS. STRONG WIND OBSERVED ACROSS A GOOD PORTION OF THE AREA TODAY WILL CONTINUE ACROSS THE HIGHER PEAKS AND AREAS TO THE LEE OF THE CENTRAL MOUNTAINS TONIGHT. THESE WINDS WILL LOWER BACK DOWN ACROSS THE LOWER ELEVATIONS ON WEDNESDAY DUE TO DAYTIME MIXING. NMZ515-230100- /O.CAN.KABQ.HW.W.0008.000000T0000Z-151223T0000Z/ /O.EXB.KABQ.WI.Y.0031.151223T0100Z-151224T0000Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 320 PM MST TUE DEC 22 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * LOCATION...EAST SLOPES OF THE SANGRE DE CRISTOS. * WINDS...WEST 30 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL CONTINUE PERIODICALLY TONIGHT WITH INCREASED FLOWS AS WEDNESDAY PROGRESSES. * VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED EXCEPT FOR SOME LOCALIZED BLOWING SNOW. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ513-527-222330- /O.CAN.KABQ.HW.W.0008.000000T0000Z-151223T0000Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- RATON RIDGE/JOHNSON MESA- 320 PM MST TUE DEC 22 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. PERIODIC STRONG WIND WILL CONTINUE FOR THE NEXT 24 TO 36 HOURS BUT THE MAIN HIGH WIND THREAT HAS SUBSIDED. $$ NMZ522-230100- /O.EXB.KABQ.WI.Y.0031.151223T0100Z-151224T0000Z/ ESTANCIA VALLEY- 320 PM MST TUE DEC 22 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST WEDNESDAY. * LOCATION...ESTANCIA VALLEY INCLUDING THE INTERSTATE 40 CORRIDOR. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL PERIODICALLY BE STRONG TONIGHT AND BECOME MORE WIDESPREAD ON WEDNESDAY. * VISIBILITY...NO VISIBILITY ISSUES EXPECTED. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ508-523-524-526-533-539-540-230100- /O.CON.KABQ.WI.Y.0031.000000T0000Z-151224T0000Z/ SOUTHWEST MOUNTAINS-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 320 PM MST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * LOCATION...SOUTHWEST...SOUTH CENTRAL AND CENTRAL MOUNTAINS AND ADJACENT HIGHER TERRAIN. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...STRONG WIND WILL REMAIN THROUGH THE REST OF THE DAY AND PERIODICALLY IMPACT THE HIGHER TERRAIN AND AREAS IMMEDIATELY ADJACENT TO THE HIGH TERRAIN TONIGHT. MORE WIDESPREAD STRONG WIND IS EXPECTED ON WEDNESDAY. * VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED EXCEPT FOR LOCALIZED BLOWING SNOW ACROSS THE HIGHEST TERRAIN. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-529-532-534-230100- /O.CON.KABQ.WI.Y.0031.000000T0000Z-151223T0100Z/ SANDIA/MANZANO MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- 320 PM MST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...SANDIA/MANZANO MOUNTAINS...NORTHEAST HIGHLANDS...EASTERN SAN MIGUEL AND QUAY COUNTY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS BETWEEN 45 TO 50 MPH. * TIMING...STRONG WIND WILL CONTINUE THROUGH THE REST OF TODAY. PERIODIC STRONG WIND WILL AFFECT THE HIGHER TERRAIN AND AREAS IMMEDIATELY ADJACENT TO THE HIGH TERRAIN TONIGHT. MORE WIDESPREAD STRONG WIND CONDITIONS EXPECTED ON WEDNESDAY. * VISIBILITY...NO VISIBILITY RESTRICTIONS EXPECTED. * LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 50
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 21, 10:56 AM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Dec 21, 10:56 AM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1056 AM MST MON DEC 21 2015 .AVIATION... 18Z TAF CYCLE IN BETWEEN WEATHER SYSTEMS AS THE OVERNIGHT JET EXITS QUICKLY TO THE EAST. SOME GUSTY WIND WILL INITIALLY BE OBSERVED ALONG THE CENTRAL MTNS AND AREAS TO THE EAST BUT SHOULD LOWER AS THE DAY PROGRESSES. WIND FLOW OVER THE HIGHER MTNS WILL INCREASE ONCE AGAIN TONIGHT AS THE NEXT JET APPROACHES FROM THE WNW. STRONG DVLPING MTN WAVES POSSIBLE TO THE LEE OF THE SANGRES. AS THE NEXT JET APPROACHES...CLOUD DECKS WILL LOWER...INITIALLY WITH HIGHER CIRRUS BUT EVENTUALLY STRATUS AND SOME -SHSN. CARRYING VCSH AT FMN/GUP TO ACCOUNT FOR THIS MID MORNING TUESDAY ALTHOUGH THE BETTER SIGNATURE LOOKS TO BE DURING THE AFTERNOON AS THE ATMOSPHERE DESTABILIZES AND JET LIFT DYNAMICS BECOME MORE APPARENT. MTN TOP OBSCD IS PROBABLY LATER TONIGHT ACROSS THE WEST CENTRAL/NC MTNS. 50 && .PREV DISCUSSION...350 AM MST MON DEC 21 2015... .SYNOPSIS... STRONG AND MOIST NORTHWEST TO WEST WINDS WILL PERSIST FOR MUCH OF THE WEEK...LEADING TO PERIODS OF PRECIPITATION AND ACCUMULATING SNOW FOR THE NORTHWEST HIGHER TERRAIN. STRONG AND GUSTY WINDS WILL OCCASIONALLY RAKE RIDGETOPS AND THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ALSO. A VIGOROUS WINTER STORM SYSTEM COULD IMPACT NORTHERN AND CENTRAL NEW MEXICO CHRISTMAS DAY AND OVER THE HOLIDAY WEEKEND...BRINGING WELL BELOW AVERAGE HIGHS THIS SATURDAY. && .DISCUSSION... SHORT TERM MODELS SUGGEST GUSTY WINDS ALONG THE EAST SLOPES OF THE CENTRAL MT CHAIN WILL RELAX AS THE DAY PROGRESSES...AS THE GRADIENT WEAKENS. WHILE LOW LEVEL MOISTURE REMAINS IN PLACE OVER THE NORTHWEST/WEST CENTRAL ALONG AND WEST OF THE CONTDVD...LIGHT SNOW/FLURRIES SHOULD ALSO DIMINISH AS SAT IMAGERY INDICATES CURRENT SHORT WAVE WILL BE EXITING THIS MORNING...ALONG WITH MID/HIGH CLOUDS. TUESDAY THROUGH WEDNESDAY WILL FEATURE PERSISTENT MOIST NORTHWEST TO WEST WINDS ALOFT...WITH EMBEDDED AND DIFFICULT TO TIME SHORT WAVES. THE NORTHWEST THIRD TO HALF WILL EXPERIENCE LIGHT PRECIPITATION AT TIMES...WITH THE BEST CHANCES OVER THE NORTHWEST AND WEST CENTRAL HIGH TERRAIN...AND POSSIBLY THE SANGRE DE CRISTO MTS...ALTHOUGH MODELS NOT AS BULLISH AS MIGHT BE EXPECTED GIVEN THE PATTERN. STRONG AND GUSTY WINDS WILL ALSO BE A GIVEN ACROSS MOST RIDGETOPS AS WELL AS THE EAST SLOPES OF THE CENTRAL MT CHAIN. THE COMBINED WIND AND POTENTIAL FOR HIGHER TERRAIN SNOW DURING THIS PERIOD...AND CONSIDERING THE INCREASED HOLIDAY TRAVEL...LEAD TO CONSIDERATION OF WINTER WEATHER HIGHLIGHTS FOR PORTIONS OF THE NORTHWEST/NORTH CENTRAL TUESDAY THROUGH WEDNESDAY. WHILE ANY 12 HR PD MAY NOT REACH WARNING CRITERIA...THE ENTIRE EVENT MAY WELL. COMBINED WITH THE WIND AND THEREFORE BLOWING SNOW POTENTIAL...DECIDED ON A WINTER STORM WATCH...ALTHOUGH IT DOESN/T START TIL 3RD PD. H7 TEMPS NOT TERRIBLY COLD TUESDAY BUT DO GET COLDER WEDNESDAY. THE SNOW ACCUMULATION POTENTIAL FOR THE NORTHWEST/NORTH CENTRAL CONTINUES THURSDAY THEN THE WINTER STORM DEVELOPS FRIDAY AND CONTINUES SATURDAY INTO SUNDAY AS THE UPPER LOW TRACKS OVER SRN NM BEFORE EJECTING. THE 00Z ECMWF HAS REVERTED BACK TO IT/S PRIOR SOLUTION WITH A SLOW MOVING WINTER STORM...BUT THE UPPER LOW TRACKS EVEN FARTHER SOUTH THAN THE GFS. QUITE A CHANGE FROM 24 HRS AGO WHEN IT PLACED THE UPPER LOW OVER CO. UPSHOT IS IF YOU/RE TRAVELING DURING THE HOLIDAY WEEKEND...STAY UP TO DATE FORECAST WISE. && .FIRE WEATHER... A FAIRLY ACTIVE PATTERN THROUGH THE FORECAST PERIOD...WITH THE POTENTIAL FOR A SIGNIFICANT STORM OVER THE CHRISTMAS WEEKEND. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL GRADUALLY CARVE OUT A BROAD TROUGH OVER THE GREAT SW THROUGH WEDNESDAY. ONE SUCH WAVE WILL DEPART THE STATE TODAY WITH LESS WIND THAN ON SUNDAY...ALTHOUGH IT WILL STILL BE BREEZY TO WINDY ALONG THE EAST SLOPES AND HIGHLANDS ADJACENT TO THE CENTRAL MOUNTAINS. LOWER WIND SPEEDS AND MIXING HEIGHTS WILL MEAN SOME POOR VENTILATION RATES FOR AT LEAST HALF THE AREA TODAY...FAVORING THE WEST AND NORTH. SNOW SHOWERS OVER THE NORTHERN MOUNTAINS THIS MORNING WILL DIMINISH THIS AFTERNOON INTO TONIGHT. HIGHS WILL BE NEAR NORMAL IN THE WEST AND ABOVE NORMAL IN THE EAST...ALTHOUGH LOWER THAN ON SUNDAY. THE NEXT DISTURBANCE WILL APPROACH TUESDAY WITH THE WINDS INCREASING ONCE AGAIN AREA WIDE. MINIMUM RH VALUES THOUGH WILL ONLY LOWER TO THE 20S OVER THE EAST...PREVENTING ANY CONCERNS FOR CRITICAL FIRE WEATHER CONDITIONS. HIGH TEMPERATURES WILL BE SIMILAR TO TODAY. RAIN AND MOUNTAIN SNOW SHOWERS WILL RAMP BACK UP AGAIN TUESDAY AND THEN CONTINUE INTO WEDNESDAY OVER THE WEST AND CENTRAL ZONES. PERSISTENT SNOW IN THE NORTHWEST MOUNTAINS WILL LEAD TO THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ON THE HIGHER PEAKS AND WEST FACING SLOPES. WINDS WILL EASE SOME ON WEDNESDAY. VENT RATES WILL IMPROVE EACH DAY...THANKS TO THE WIND TUESDAY AND HIGHER MIXING HEIGHTS ON WEDNESDAY. POCKETS OF POOR VENTILATION ARE STILL POSSIBLE IN THE CENTRAL AND NORTHWEST VALLEYS AND FAR NORTHEAST TUESDAY. PRECIPITATION WILL BACK OFF SOME THURSDAY AND FRIDAY AS THE FLOW ALOFT BACKS TO THE SOUTHWEST...IN RESPONSE TO A DEVELOPING STORM OVER THE GREAT BASIN. WINDS DROP OFF THURSDAY ONLY TO COME UP AGAIN ON FRIDAY. VENT RATES WILL TAKE A HIT THURSDAY WITH POOR VALUES OVER MAINLY THE VALLEYS AND PORTIONS OF THE EASTERN PLAINS. HIGHS WILL BE NEAR TO ABOVE NORMAL IN THE EAST AND BELOW NORMAL IN THE WEST BOTH DAYS. MIN RH VALUES WILL REMAIN ON THE HIGH SIDE...30S IN THE EAST TO THE 50S AND 60S IN THE WEST. LATEST MODEL RUNS NOW IN DECENT AGREEMENT THAT THE DEEPENING GREAT BASIN STORM WILL FORM A CLOSED LOW OVER AZ CHRISTMAS NIGHT AND THEN CONTINUE SOUTHEAST INTO NORTHERN MEXICO SATURDAY BEFORE TURNING EAST AND NORTHEAST SATURDAY NIGHT AND SUNDAY. CANADIAN IS NOTICEABLY FARTHER WEST WITH THE STORM DEVELOPMENT...AND SLOWER TO BRING THE PRECIPITATION INTO THE STATE. A STRONG COLD FRONT WILL PLOW SOUTH ON SATURDAY. RAIN AND SNOW WILL DEVELOP QUICKLY ON SATURDAY AND EXPLODE OVER CENTRAL AND EASTERN AREAS SATURDAY NIGHT AND SUNDAY...WITH THE GFS MOST BULLISH ON QPF. THIS EVENT WOULD PRODUCE MOSTLY SNOW...WITH RAIN MIXED IN ACROSS THE EAST SATURDAY. FORECASTER CONFIDENCE IS INCREASING FOR SIGNIFICANT TO MAJOR SNOW ACCUMULATIONS FROM THE EAST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS TO THE TEXAS BORDER...FROM INTERSTATE 40 AND POINTS SOUTH. 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ502>504-510-511. &&
Hazardous weather outlook, Dec 21, 4:35 AM MST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 AM MST MON DEC 21 2015 NMZ501>540-221300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 435 AM MST MON DEC 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS POTENTIAL FOR ACCUMULATING SNOW OVER THE HIGHER TERRAIN OF NORTHWEST NEW MEXICO TUESDAY THROUGH WEDNESDAY. IN ADDITION... STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE POSSIBLE OVER ALL OF THE HIGHER TERRAIN AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TUESDAY THROUGH WEDNESDAY. A VIGOROUS WINTER STORM COULD IMPACT NORTHERN AND CENTRAL NEW MEXICO STARTING CHRISTMAS DAY AND PERSIST THROUGH MUCH OF THE HOLIDAY WEEKEND. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Dec 21, 10:04 AM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 AM MST MON DEC 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
12/20/2015 M45 MPH LINCOLN NM AWOS
KSRR AWOS.
0100 PM HIGH SUST WINDS 6 WNW SANDIA PARK 35.21N 106.45W
12/20/2015 M40 MPH BERNALILLO NM TRAINED SPOTTER
0100 PM NON-TSTM WND GST 6 WNW SANDIA PARK 35.21N 106.45W
12/20/2015 M66 MPH BERNALILLO NM TRAINED SPOTTER
0659 PM SNOW 5 WNW LOS ALAMOS 35.91N 106.38W
12/20/2015 E2.0 INCH LOS ALAMOS NM OTHER FEDERAL
QUEMAZON SNOTEL.
0701 PM SNOW 4 NNW TRES RITOS 36.18N 105.55W
12/20/2015 E1.0 INCH TAOS NM OTHER FEDERAL
GALLEGOS PEAK SNOTEL.
0600 AM SNOW 3 NW TRES RITOS 36.16N 105.55W
12/21/2015 E3.0 INCH TAOS NM PUBLIC
SIPAPU SKI AREA.
0600 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
12/21/2015 E5.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
0600 AM SNOW 5 NW CHAMA 36.95N 106.65W
12/21/2015 E6.0 INCH RIO ARRIBA NM OTHER FEDERAL
CHAMITA SNOTEL.
0700 AM SNOW 3 ESE ANGEL FIRE 36.38N 105.24W
12/21/2015 E3.0 INCH COLFAX NM PUBLIC
ANGEL FIRE SKI AREA.
0700 AM SNOW 6 W LOS ALAMOS 35.89N 106.39W
12/21/2015 E3.0 INCH LOS ALAMOS NM PUBLIC
PAJARITO SKI AREA.
0700 AM SNOW 1 WNW RED RIVER 36.71N 105.42W
12/21/2015 M1.5 INCH TAOS NM CO-OP OBSERVER
0700 AM SNOW RED RIVER 36.71N 105.42W
12/21/2015 E1.0 INCH TAOS NM PUBLIC
RED RIVER SKI AREA.
0700 AM SNOW CHAMA 36.89N 106.58W
12/21/2015 M6.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0800 AM SNOW 8 SSW SAN MIGUEL 36.87N 106.23W
12/21/2015 E3.0 INCH RIO ARRIBA NM OTHER FEDERAL
SAN ANTONIO SINK SNOTEL.
0800 AM SNOW 11 NNW CANON PLAZA 36.70N 106.25W
12/21/2015 E6.0 INCH RIO ARRIBA NM OTHER FEDERAL
HOPEWELL SNOTEL.
0800 AM SNOW 9 E CUBA 36.02N 106.80W
12/21/2015 E1.0 INCH RIO ARRIBA NM OTHER FEDERAL
VACAS LOCAS SNOTEL.
0800 AM SNOW 7 ESE CUBA 36.00N 106.83W
12/21/2015 E1.0 INCH RIO ARRIBA NM OTHER FEDERAL
SENORITA DIVIDE SNOTEL.
0800 AM SNOW 5 ESE RED RIVER 36.68N 105.33W
12/21/2015 E1.0 INCH COLFAX NM OTHER FEDERAL
RED RIVER PASS SNOTEL.
0800 AM SNOW 8 NE ARROYO SECO 36.58N 105.45W
12/21/2015 E3.0 INCH TAOS NM OTHER FEDERAL
TAOS POWDERHORN SNOTEL.
0800 AM SNOW 9 ENE SHADY BROOK 36.40N 105.32W
12/21/2015 E1.5 INCH COLFAX NM OTHER FEDERAL
PALO SNOTEL.
0800 AM SNOW 5 SSE LLANO LARGO 36.07N 105.63W
12/21/2015 E2.0 INCH TAOS NM OTHER FEDERAL
RIO SANTA BARBARA SNOTEL.
0800 AM SNOW 8 SE EAGLE NEST 36.46N 105.17W
12/21/2015 E1.0 INCH COLFAX NM OTHER FEDERAL
TOLBY SNOTEL.
0800 AM SNOW 5 SSW TOADLENA 36.17N 108.93W
12/21/2015 E1.0 INCH SAN JUAN NM OTHER FEDERAL
NAVAJO WHISKEY CREEK SNOTEL.
0915 AM SNOW 2 NNE QUESTA 36.74N 105.58W
12/21/2015 M1.0 INCH TAOS NM COCORAHS
&&
EVENT NUMBER ABQ1503122 ABQ1503123 ABQ1503124 ABQ1503125 ABQ1503126
ABQ1503127 ABQ1503128 ABQ1503129 ABQ1503130 ABQ1503131 ABQ1503132
ABQ1503133 ABQ1503134 ABQ1503135 ABQ1503136 ABQ1503137 ABQ1503138
ABQ1503139 ABQ1503140 ABQ1503141 ABQ1503142 ABQ1503143 ABQ1503144
ABQ1503145
50The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 4:20 AM MST | Winter Storm Watch | ABQ | 11 hr | |
| Dec 21, 3:27 PM MST | Winter Storm Warning | ABQ | 50 hr |
Nearby
High Wind Warnings in New Mexico, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.